[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] uh Help

In a message dated 8/25/00 12:14:05 PM, email @ redacted writes:

<< Last night my bs was at 357 12:05am,  by 1am it was reading 56.  Friend 
me to the er, >>

Did you by any chance take a bolus for the 357 reading that turned out to be 
too large?  A large bolus will (at least for me) seem to have a much longer 
period of activity than a small one.

Another thought is that when blood sugars vary widely, it is always worth 
evaluating whether you may be taking too much insulin, going low and then 
having highs after the liver dumps its storage glucose in response to the 
lows (or, of course, after overcorrecting yourself).  And once you have had 
the liver do this, it takes time for it to build up its store again, and you 
may be prone to have more lows.  But first, check your pump history to see if 
you might have done something to cause the lows!  And it's always good to 
wash your hands and redo any test that seems in an unexpected range, to 
eliminate possibilities like sugar on the hands causing an inaccurate high 
reading (has happened to me a number of times;  I now try to keep my glucose 
tab bottle on the headboard rather than the table where I do my tests, 
because sometimes a bit of glucose "flies" when I open it <gr.>)

I imagine a lot of us have had this sort of thing happen occasionally, but it 
can be very dangerous, so I really hope that you can figure out how to 
prevent it as much as possible.  Nobody is going to be very rational after 
that much variance in glucose to the brain cells, nor feel very good either, 
I bet.  Hope you're feeling better by now.  

Linda Z  
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml